Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 301, NWS Blacksburg, VA

June 17, 2011Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2011, 3:19 PM EDT for Buckingham County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2011, 3:19 PM EDT (19:19 UTC)
Expired
Jun 17, 2011, 3:51 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 154 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS51 KRNK 171919
SVRRNK
VAC029-172015-
/O.NEW.KRNK.SV.W.0301.110617T1919Z-110617T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA

* UNTIL 415 PM EDT.

* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF CENTENARY...OR 17 MILES NORTHEAST OF BENT CREEK...AND
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTENARY...
  GOLD HILL...
  NEW CANTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3757 7830 3768 7870 3769 7870 3770 7869
      3768 7865 3771 7866 3776 7861 3776 7851
      3779 7850 3780 7849 3774 7842 3774 7836
      3769 7824 3764 7824
TIME...MOT...LOC 1918Z 283DEG 35KT 3775 7867

$$

NF
1 follow-up statement
699 
WWUS51 KRNK 171951
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT FRI JUN 17 2011

VAC029-172002-
/O.CAN.KRNK.SV.W.0301.000000T0000Z-110617T2015Z/
BUCKINGHAM VA-
351 PM EDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUCKINGHAM COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3757 7830 3768 7870 3769 7870 3770 7869
      3768 7865 3771 7866 3776 7861 3776 7851
      3779 7850 3780 7849 3774 7842 3774 7836
      3769 7824 3764 7824
TIME...MOT...LOC 1952Z 283DEG 35KT 3767 7826

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:17 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 17, 1:17 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
117 PM EDT FRI JUN 17 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL EXTEND ACROSS THE REGION FROM THE SOUTHWEST
TODAY INTO TONIGHT. IMPULSES WILL TRAVERSE THE AREA FROM THE
NORTHWEST OVER THE WEEKEND BRINGING PERIODIC SHOWERS AND
THUNDERSTORMS. TEMPERATURES WILL WARM 10 DEGREES OR MORE ABOVE
NORMAL THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL LOW OVER NEW ENGLAND CREATING SUBSIDENCE AND MIXING OVER
THE AREA THIS AFTERNOON. THIS SHOULD KEEP ANY CONVECTION ISOLATED TO
SCATTERED OVER THE WEST. DOWNSLOPING FLOW MAY ALSO KEEP STORMS
LIMITED EAST OF THE BLUE RIDGE UNTIL THIS EVENING. THERE IS SOME
WEAKNESS WITH MIXING OVER NORTHERN RNK (HSP-LYH) WHILE CAPE ARE
COMING UP TO 2000 J/KG. THIS AREA MAY SEE SOME STRONGER STORMS THIS
AFTERNOON. AS WINDS SUBSIDE THIS EVENING...A FEW CELLS COULD BECOME
STRONG/SEVERE AND FORM ON AFTERNOON OUTFLOW BOUNDARIES. AT THIS
POINT...THIS AREA MAY BE THE FOOTHILLS AND PIEDMONT OF SOUTHWEST
VIRGINIA.

TEMPERATURES WARMING QUICKLY ALONG AND EAST OF THE BLUE RIDGE. HAVE
TWEAKED TEMPERATURES A FEW DEGREES AND A LITTLE WARMER THAN GFS LAMP.

PREVIOUS DISCUSSION...UPPER LOW ROTATING BY TO THE NORTH WILL
CONTINUE TO INTERACT WITH NOSE OF HIGHER THETA-E ACROSS THE OHIO
VALLEY TO PRODUCE SCTD SHRA/TSRA MAINLY TO THE NORTH/NW EARLY THIS
MORNING. THIS DEPICTED WELL BY THE LOCAL WRF MODEL WHICH SHIFTS
SOME OF THIS FADING COVERAGE INTO THE NW ZONES BEFORE DAYBREAK SO
INCLUDING A BIT HIGHER CHANCE POP THERE TO INIT. OTRW THINGS HAVE
DRIED OUT ESPCLY ALOFT THIS MORNING BEHIND THE FRONT ACROSS THE
PIEDMONT WITH DEEP WESTERLY FLOW NOTED OFF THE EARLIER RNK RAOB.
ONCE ANY EARLY ACTIVITY FADES...QUESTION THEN WITH FOCUS FOR LATER
TSRA DEVELOPMENT AS THE AREA SLIPS IN BETWEEN UPPER ENERGY UNDER
THE UPPER LOW TO THE NORTH AND ADDED IMPULSES TO THE SW. MODEL
SOUNDINGS SHOW A RATHER WELL MIXED/DRY BOUNDARY LAYER WITHIN THE
WEST WIND REGIME THIS AFTERNOON AND THUS LIMIT THE HIGHEST CAPES
TO AROUND 1K OR SO MAINLY ALONG/EAST OF THE BLUE RIDGE DESPITE
STRONG HEATING. THIS COMBO WITH DOWNSLOPE SHOULD ACT TO LIMIT MUCH
COVERAGE OVER THE EAST UNTIL PERHAPS EARLY EVENING WHEN MIXING
RELAXES. THEREFORE THINKING BEST POTENTIAL FOR SCTD COVERAGE OVER
THE WEST WHERE CLOSER TO RESIDUAL WEAK TROF AXIS SLIDING TOWARD
THE REGION FROM THE NW ATTM...AND AIDED BY WEAK CONVERGENCE AHEAD
OF THIS FEATURE. THIS COULD RESULT IN A FEW STRONGER STORMS IF
ABLE TO OVERCOME THE DRYING ALOFT SO MAY STILL MAKE MENTION OF
ISOLATED SVR POTENTIAL IN THE HWO AS FCST DCAPES QUITE IMPRESSIVE
GIVEN THE INVERTED V PROFILE. OTRW 30/40 POPS WEST TO 20ISH OUT
EAST INTO EARLY EVENING. HIGH TEMPS LIKELY CLOSER TO THE WARMER
MAV ALTHO DEBRIS CLOUDS TO THE WEST COULD OFFSET DOWNSLOPE
WARMING/DRY GROUND SOME SO STAYED A TAD COOLER ESPCLY WEST.
HOWEVER QUITE A BIT MORE HUMID TODAY GIVEN MOIST DEWPOINTS AND
HIGHS WELL INTO THE 80S/LOW 90S MOST SPOTS.

EXPECT MOST CONVECTION TO AGAIN FADE BY MIDNIGHT BUT UNCERTAINTY
EXISTS ABOUT ANOTHER POTENTIAL TSRA CLUSTER FORMING TO THE NW AND
DIVING IN TOWARD MORNING. SINCE GUIDANCE IS NOW SLOWER WITH THIS
NEXT S/W TRENDING LATE NIGHT POPS MORE TOWARD SLIGHT CHANCE NW
THIRD AND LEAVING ELSW DRY. EXPECT LOWS EVEN A BIT MORE ON THE
WARM/MUGGY SIDE WITH LOW/MID 60S ACROSS THE REGION UNDER MAINLY
CLEAR TO PC SKIES.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
TOUGH TO PUT MUCH DETAIL INTO THE FORECAST...BUT WITH THE UPPER
RIDGE TO OUR SW AND DISTURBANCES CUTTING OUT WEAK TROUGHS OVER THE
MIDDLE ATLANTIC...THE REGION STANDS TO EXPERIENCE AN MCS FROM THE
MIDWEST AT LEAST ONCE THROUGH THE PERIOD. TRYING TO TIME THESE
DISTURBANCES IS TOUGH AND FORECASTING CLOUDS AND TEMPS BECOME A
PROBLEM ALSO. MODELS SEEM TO BE PINPOINTING THE EXTREME SW...FOR THE
BEST CHANCE OF PRECIP. CLOUDS LEFT OVER MAY KEEP POINTS FURTHER
NORTH AND WEST LESS LIKELY TO EXPERIENCE AFTERNOON STORMS. THE MOST
ORGANIZED SHRTWV ROLLS THROUGH LATE SUNDAY AND SUNDAY NIGHT...WITH
PERHAPS SMALLER CHCS OF STORMS NEXT WEEK...AS A TROUGH DEVELOPS OVER
THE ROCKIES...WITH ANY EJECTED IMPULSES HAVING A LONGER TREK THAN
THE NEARLY ZONAL UPPER FLOW PATTERN IN PLACE BEFORE THEN. WITH H85
TEMPS IN THE UPPER TEENS...MAX T SHOULD RUN FROM THE MIDDLE 80S TO
LOWER 90S....HOWEVER THE PIEDMONT AND SOUTHSIDE...WITH THE SMALLEST
CHCS OF PRECIP COULD RUN INTO THE MIDDLE 90S.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
DURING THIS PORTION OF THE FORECAST...WE ANTICIPATE THE UPPER RIDGE
OVER THE LOWER MISSISSIPPI VALLEY WILL SLOWLY BUILD OVER...AND THEN
EAST OF OUR REGION. ANTICIPATE A FAIRLY ACTIVE WEATHER PATTERN
MONDAY NIGHT THROUGH WEDNESDAY AS THUNDERSTORMS DEVELOP ALONG THE
INTERFACE BETWEEN THE MORE STABLE AIR OF THE RIDGE...AND THE LESS
STABLE AIR OUTSIDE THE INFLUENCE OF THE RIDGE. THIS BOUNDARY IS
EXPECTED TO BE ALONG AN ORIENTATION FROM INDIANA THROUGH VIRGINIA.
NOT ONLY WILL THE AREA HAVE THE POTENTIAL FOR DAILY SCATTERED
THUNDERSTORMS...WE WILL HAVE TO WATCH UPSTREAM TO IN/OH FOR
THUNDERSTORM COMPLEXES THAT WILL HAVE A GOOD CHANCE OF MOVING INTO
OR THROUGH THE REGION. WHILE TOO EARLY TO TELL...WE MAY GET INTO A
PATTERN WHERE THE SAME AREA IS RECEIVING THE POTENTIALLY HEAVY
RAIN ON A DAILY BASIS...AND THUS INCREASING THE FLOOD AND FLASH
FLOOD POTENTIAL FOR PARTS OF THE AREA. TEMPERATURES SHOULD TREND
WARMER THROUGH WEDNESDAY AS THE INFLUENCE OF SUBSIDENCE INCREASES
AS THE UPPER RIDGE APPROACHES AND 850 MB TEMPS INCREASE TO AROUND
+20C. EXPECT SLIGHTLY COOLER TEMPERATURES ON THURSDAY AS THE
CENTER OF THE UPPER RIDGE MOVES EAST OF THE AREA.
ALSO...PRECIPITATION CHANCES WILL LIKELY BE LOWER IN PART TO THE
PREVAILING TRAJECTORIES WILL BE MORE SOUTHWEST...AND THUS WE LOSE
THE POTENTIAL FOR AN MCS MOVING OUT OF THE MIDWEST INTO OUR
REGION.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
LOW CONFIDENCE WITH CONVECTIVE COVERAGE AGAIN THIS AFTERNOON WITH
WEST WIND IN PLACE AND BEST LIFT SPILLING OVER THE RIDGE MAINLY TO
THE NORTH AND WEST. THINK STRONG HEATING MAY BE ABLE TO POP A FEW
TSRA ESPCLY SE WVA SITES WHERE NOT INHIBITED BY DOWNSLOPE AND
PERHAPS EAST TO KBCB/KROA LATE IN THE DAY WHEN MIXING RELAXES. THUS
WILL INCLUDE A CB MENTION FROM KBCB WEST. ISOLATED CELLS COMING OFF
THE BLUE RIDGE THIS AFTERNOON. ONE FORMED NEAR HSP AND WILL PASS
CLOSE TO LYH BETWEEN 18Z-19Z/2P-3P FRI. AREAL COVERAGE NOT
GREAT...THEREFORE WILL ONLY HAVE VCTS MENTIONED. ANY CONVECTION
GIVES WAY TO VFR LATER THIS EVENING WITH TYPICAL LOWER VSBYS
DEVELOPING IN FOG ACROSS THE VALLEY LOCATIONS AND MORESO IN ANY SITE
THAT SEES RAINFALL THIS AFTERNOON.

ADDED PERIODIC BOUTS OF SHRA/TSRA ARE LIKELY SATURDAY THROUGH
SUNDAY AS IMPULSES TRAVERSE THE AREA FROM THE NW WITH BEST
COVERAGE DURING THE LATE AFTERNOON TO LATE NIGHT HOURS. MAINLY VFR
EXPECTED BY EARLY NEXT WEEK AS CONVECTIVE COVERAGE BECOMES MORE
ISOLATED AND OROGRAPHICALLY DRIVEN BY MONDAY AS THE UPPER RIDGE
STRENGTHENS AND MOISTURE DECREASES.

&&

.EQUIPMENT...
THE PLAN IS FOR THE KFCX 88D RADAR TO BE DOWN AGAIN THIS AFTERNOON.
MAINTENANCE WORK IS BEING DONE ON THE RADOME. IF STORMS THREATEN
THE AREA...THE RADAR WILL BE BROUGHT BACK INTO SERVICE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/RCS
NEAR TERM...JH/RCS
SHORT TERM...KM
LONG TERM...DS
AVIATION...JH/RCS
EQUIPMENT...RCS
Hazardous weather outlook, Jun 17, 3:39 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT FRI JUN 17 2011

NCZ001>003-018>020-VAZ007-009>020-022>024-032-WVZ042>045-180745-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-MERCER-
SUMMERS-MONROE-GREENBRIER-
339 AM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ033>035-043>047-058-059-180745-
STOKES-ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
339 AM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 17, 9:55 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 AM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND DMG     3 NNE SHEPPARDS         37.42N 78.46W
06/16/2011                   BUCKINGHAM         VA   PUBLIC

            TREES DOWN IN CURDSVILLE.

&&

WHP
Local storm report, Jun 17, 10:29 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 AM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     2 SSE FOREST            37.33N 79.27W
06/16/2011                   CAMPBELL           VA   DEPT OF HIGHWAYS

            ONE TREE DOWN ON COUNTY ROAD 1529.

0954 PM     TSTM WND DMG     3 NE GLADYS             37.19N 79.05W
06/16/2011                   CAMPBELL           VA   DEPT OF HIGHWAYS

            ONE TREE DOWN ON COUNTY ROAD 654.

0959 PM     TSTM WND DMG     4 ENE GLADYS            37.18N 79.02W
06/16/2011                   CAMPBELL           VA   DEPT OF HIGHWAYS

            ONE TREE DOWN ON COUNTY ROAD 651.

1003 PM     TSTM WND DMG     3 SW SPRING MILLS       37.20N 78.98W
06/16/2011                   CAMPBELL           VA   DEPT OF HIGHWAYS

            TREE DOWN ON COUNTY ROAD 615.

&&

WHP
Special weather statement, Jun 17, 12:57 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1257 PM EDT FRI JUN 17 2011

VAZ019-WVZ043>045-171745-
ALLEGHANY VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
1257 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
ALLEGHANY...GREENBRIER...MONROE AND SUMMERS COUNTIES...

AT 1251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SANDSTONE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL AFFECT LOCATIONS SUCH AS
ALDERSON...RONCEVERTE...LEWISBURG...GREENBRIER RIVER TRAIL AND
HOLLYWOOD THROUGH 120 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3775 8011 3758 8029 3757 8033 3755 8032
      3780 8093 3782 8094 3787 8083 3788 8076
      3792 8080 3794 8081 3794 8080

WP
Local storm report, Jun 17, 2:22 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     LEWISBURG               37.80N 80.45W
06/17/2011                   GREENBRIER         WV   911 CALL CENTER

            FOUR OR FIVE LARGE LIMBS DOWN BLOCKING A FEW ROADS AROUND
            LEWISBURG.

&&

CHENARD
Local storm report, Jun 17, 2:39 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TSTM WND DMG     1 SSE WHITE SULPHUR SPR 37.79N 80.29W
06/17/2011                   GREENBRIER         WV   LAW ENFORCEMENT

            LARGE LIMB DOWN ON A CAR ON TUCKAHOE ROAD.

&&

CHENARD
Local storm report, Jun 17, 2:51 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             3 NNE GOLD HILL         37.66N 78.34W
06/17/2011  E0.88 INCH       BUCKINGHAM         VA   TRAINED SPOTTER

&&

CHENARD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:22 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell53 min
Jun 16, 8:59 PM EDTSpecial Weather StatementRNKCity of Lynchburg61 min
Jun 16, 9:02 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg58 min
Jun 16, 9:45 PM EDTSpecial Weather StatementRNKCampbell60 min
Jun 16, 9:54 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte66 min
Jun 16, 10:41 PM EDTSpecial Weather StatementRNKCharlotte64 min
Jun 17, 1:39 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bedford, Botetourt, Craig, Rockbridge, City of Covington55 min
Jun 17, 2:12 PM EDTSevere Thunderstorm WarningRNKBuckingham48 min
Jun 17, 7:45 PM EDTSpecial Weather StatementRNKFloyd60 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.